Alert archive / Mississippi / Heat Advisories in 2021
Heat Advisory 5, NWS Jackson, MS
NWS Jackson, MS issued this heat advisory at Jul 26, 2021, 2:54 PM CDT for 37 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jul 27, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 2:54 PM CDT (19:54 UTC)
- In effect from
- Jul 27, 2021, 10:00 AM CDT
- Expired
- Jul 27, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
All 48 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Sharkey County, MS, Simpson County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS74 KJAN 261954 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 254 PM CDT Mon Jul 26 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>055-059>064-072-270400- /O.NEW.KJAN.HT.Y.0005.210727T1500Z-210728T0000Z/ /O.CON.KJAN.HT.Y.0004.000000T0000Z-210727T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson- Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Marion- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, Jackson, Pearl, Brandon, Richland, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, and Columbia 254 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... * WHAT...For the first Heat Advisory, heat index values up to 110. For the second Heat Advisory, heat index values up to 110 expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest, south central, southwest and west central Mississippi and southeast Arkansas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MSZ026-027-065-073-074-270400- /O.NEW.KJAN.HT.Y.0005.210727T1500Z-210728T0000Z/ Grenada-Carroll-Covington-Lamar-Forrest- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Collins, Mount Olive, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 254 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Grenada, Carroll, Covington, Lamar and Forrest Counties. * WHEN...From 10 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
238 WWUS74 KJAN 270258 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 958 PM CDT Mon Jul 26 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>043-047>049-053>055-059>065-072>074-271100- /O.CON.KJAN.HT.Y.0005.210727T1500Z-210728T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne- Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, Jackson, Pearl, Brandon, Richland, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 958 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Northeast Louisiana, Extreme Southeast Arkansas, and much of central Mississippi. * WHEN...From 10 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
232 WWUS74 KJAN 270908 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 408 AM CDT Tue Jul 27 2021 MSZ028>033-037>039-271715- /O.EXA.KJAN.HT.Y.0005.210727T1500Z-210728T0000Z/ Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee- Including the cities of Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, and Brooksville 408 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Northeast Louisiana, Extreme Southeast Arkansas, and much of central Mississippi. * WHEN...From 10 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>043-047>049-053>055-059>065-072>074-271715- /O.CON.KJAN.HT.Y.0005.210727T1500Z-210728T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne- Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, Jackson, Pearl, Brandon, Richland, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 408 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Northeast Louisiana, Extreme Southeast Arkansas, and much of central Mississippi. * WHEN...From 10 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
545 WWUS74 KJAN 271501 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1001 AM CDT Tue Jul 27 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>043-047>049- 053>055-059>065-072>074-272315- /O.CON.KJAN.HT.Y.0005.000000T0000Z-210728T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin- Claiborne-Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, Jackson, Pearl, Brandon, Richland, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1001 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Northeast Louisiana, Extreme Southeast Arkansas, and much of central Mississippi. * WHEN...From 10 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
329 WWUS74 KJAN 271954 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 254 PM CDT Tue Jul 27 2021 ARZ075-LAZ008-009-016-MSZ018-019-025-027-034>036-040>043-047>049- 053>055-062>064-280400- /O.NEW.KJAN.EH.W.0001.210728T1500Z-210729T0000Z/ /O.CON.KJAN.HT.Y.0005.000000T0000Z-210728T0000Z/ Chicot-West Carroll-East Carroll-Madison LA-Bolivar-Sunflower- Leflore-Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson- Lincoln-Lawrence-Jefferson Davis- Including the cities of Dermott, Lake Village, Eudora, Oak Grove, Epps, Lake Providence, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, Jackson, Pearl, Brandon, Richland, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Brookhaven, Monticello, New Hebron, Prentiss, and Bassfield 254 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 115 expected. For the Heat Advisory, heat index values up to 110. * WHERE...Portions of northeast Louisiana, central, north central, northwest, south central, southwest and west central Mississippi and southeast Arkansas. * WHEN...For the Excessive Heat Warning, from 10 AM to 7 PM CDT Wednesday. For the Heat Advisory, until 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ074-LAZ007-015-023>026-MSZ026-028>033-037>039-059>061-065- 072>074-280400- /O.NEW.KJAN.HT.Y.0006.210728T1500Z-210729T0000Z/ /O.CON.KJAN.HT.Y.0005.000000T0000Z-210728T0000Z/ Ashley-Morehouse-Richland-Franklin LA-Catahoula-Tensas-Concordia- Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Jefferson-Adams-Franklin MS-Covington-Marion- Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Bastrop, Rayville, Delhi, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Grenada, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Fayette, Natchez, Bude, Roxie, Meadville, Collins, Mount Olive, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 254 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... * WHAT...For the first Heat Advisory until 7pm this evening, heat index values up to 110. For the second Heat Advisory on Wednesday, heat index values up to 110 expected. * WHERE...Portions of northeast Louisiana, central, east central, north central, northeast, south central, southeast and southwest Mississippi and southeast Arkansas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MSZ044>046-050>052-056>058-066-280400- /O.NEW.KJAN.HT.Y.0006.210728T1500Z-210729T0000Z/ Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke- Jones- Including the cities of Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 254 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Leake, Neshoba, Kemper, Scott, Newton, Lauderdale, Smith, Jasper, Clarke and Jones Counties. * WHEN...From 10 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Jul 26, 2:53 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 26, 2:53 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
253 PM CDT Mon Jul 26 2021
.DISCUSSION...
Tonight and tomorrow...
A weak surface high pressure ridge is dominating much of the
country on the surface map...including much of the Gulf Coast
states. A broad upper level ridge is keeping the warm and muggy
airmass in place through the near term...and helping to suppress
much of the convection and limit its movement across the region.
Afternoon showers and possible thunder continue to reinforce llvl
moisture in a hot and humid airmass...continuing some of the
chc/slt chc pops beyond 00Z given the last few days the
convection's outflow has perpetuated isld showers/storms beyond
sunset. Winds very light/calm on obs across the area this
afternoon enhancing the impacts of the high heat index values
across the region. Same lack of flow is causing most showers to be
stationary...and with PWs in the 2-2.3 range, nearly stationary
precip will have the ability to put down a lot of water quickly. Will
need to watch them this afternoon for flooding concerns.
Overnight tonight, persistence implies that enhanced llvl RH will
result in some patchy fog in low lying areas...best chances will
be the same area that gets any precip today. Tomorrow will bring
much of the same, and temps and heat indices on par with todays
forecast with the airmass largely unchanged. Starting with the
area with the greatest chances for exceeding heat advisory
criteria...from the Delta to east of I-55 corridor, and including
the HBG area. Model coverage of the showers and thunderstorms
tomorrow seem to again be more widespread, which may end up
tempering the forecast highs if it develops soon enough. Given
that JAN sites were hitting criteria as early as 15Z...going to
go with the Heat Advisory anyway.
Tuesday Night through Sunday...
An old surface boundary will remain the focusing mechanism for
convection across the forecast area through mid-week. Ridging
aloft will begin building back into the region Thursday into
Friday. As this happens and temperatures warm aloft during this
time, rain chances will become more isolated to scattered in
nature during the afternoon and evening hours. This will likewise
result in less relief from the ongoing heat and humidity across
the area.
Ridging aloft will be in overall control of our weather over the
upcoming weekend. Convection will again remain isolated to
scattered at best mainly during the afternoon and evening hours.
However, models do hint that a boundary could sag south into the
area overnight into early Monday morning, with rain chances
lingering during this time. The high heat and humidity levels,
really throughout the remainder of the work week and over the
weekend, will maintain concern for dangerous heat stress conditions
during the forecast period. Therefore, I'll keep the ongoing
advertisement for this threat in the afternoon HWO, with heat
advisories remaining possible each day across portions of the
forecast area. /19/
&&
.AVIATION...
18Z TAF discussion:
Convection is getting started already over portions of the
CWA...and sat imagery backs up the presence of some
agitated/towering cu...enough to warrant the VCSH/VCTS for all
terminals this afternoon. With very little flow...storm motion is
limited severely, and showers/TS will basically form over the area
they impact...resulting in short term amendments. Overnight,
bringing TAFs down to MVFR/IFR vis...and lower cigs in east.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 93 75 94 / 24 63 28 62
Meridian 75 93 74 94 / 24 65 30 61
Vicksburg 77 93 76 94 / 21 60 24 51
Hattiesburg 76 95 74 94 / 18 49 24 70
Natchez 75 93 75 93 / 17 51 24 57
Greenville 76 93 76 95 / 20 59 15 28
Greenwood 76 93 75 95 / 20 64 15 31
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM to 7 PM CDT Tuesday for MSZ018-019-
025>027-034>036-040>043-047>049-053>055-059>065-072>074.
Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-
034>036-040>043-047>049-053>055-059>064-072.
LA...Heat Advisory from 10 AM to 7 PM CDT Tuesday for LAZ007>009-015-
016-023>026.
Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory from 10 AM to 7 PM CDT Tuesday for ARZ074-075.
Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
19/HJSHazardous weather outlook, Jul 26, 3:36 AM CDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 336 AM CDT Mon Jul 26 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>042-047-048-053>055-059>064-072-270845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Warren-Hinds-Claiborne-Copiah-Simpson-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Marion- 336 AM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Elevated TIMING...Late morning through early evening Dangerous heat likely with peak heat indices ranging from 106 to around 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dangerous heat with maximum heat indices of 105 to around 110 degrees is possible over much of the area this week heading into the weekend. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ026>033-037>039-043>046-049>052-056>058-065-066-073-074-270845- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Rankin- Scott-Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones-Lamar- Forrest- 336 AM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Limited TIMING...Late morning through early evening Caution is advised for possible dangerous heat as heat indices peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dangerous heat with maximum heat indices of 105 to around 110 degrees is possible over much of the area this week heading into the weekend. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 26 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:26 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 91 min |
Nearby
Heat Advisories in Mississippi, 2021Heat Advisories in Louisiana, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.